Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Butrans Patch & Norco
    avatar
    PainReliefSeeker posted:
    I finally realized I need to discuss my situation. I was on the Butrans 10mcg patch for 12 weeks until I discontinued using last Saturday after my pain management doctor ordered an MRI for my migraine headaches I was getting every couple weeks along with about 30 other headaches I've had since starting the patch. Before I started the patch I was up to taking 5 - 10/325 Norco per day for multiple hand surgeries and procedures. After I started the patch I was able to get down to 3 Norco per day but felt I could not reduce anymore from there. I stopped wearing the patch after my MRI since I had to take it off any way because of the side effects I was experiencing (Headache, muscle aches, insomnia, nausea). I felt the patch was blocking the Norco from doing it's job and I wasn't getting the pain relief I needed from the patch. It's day 4 since I discontinued using the patch and I'm going through some pretty severe withdrawal symptoms (exteme lower back pain, nausea, feel like vomiting but haven't, and that all over feeling of pain). I took 6 Norco Tuesday, 5 Norco Wednesday and now today I will most likely take 5 again. I hope to get past the withdrawal symptoms from the patch and be able to take the 3 Norco a day I am prescribed without using the patch. I have not told my pain doctor that I stopped the patch and hope I have not screwed myself. Any input from anybody to what I can do to get through the patch withdrawal easier or if I screwed up by going against my doctors prescribed approach to handle my pain? I felt the patch was doing more harm than good and if I can just take the 3 Norco a day vs. the 5 a day I was taking before the patch it would be a win for me for now.
    Reply
     
    avatar
    tuloud54 responded:
    Please let you dr know what is going on. It really is not fair to him and you should not suffer alone. I know what pain can do but please call your dr today and let him help. Suffering needlessly is unfair to you. Please call. Praying for you. God bless!
     
    avatar
    annette030 responded:
    Please talk to your doctor about all of this.

    Take care, Annette
     
    avatar
    PainReliefSeeker replied to annette030's response:
    I have put a call into him. Thank you for your suggestion.
     
    avatar
    annette030 replied to PainReliefSeeker's response:
    If you can't reach him fairly quickly by phone, make an appt. to go see him in person and discuss these issues with him.

    Best of luck to you.

    Take care, Annette


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Be the first to post a Tip!

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.